About this Journal Submit a Manuscript Table of Contents
Discrete Dynamics in Nature and Society
Volume 2013 (2013), Article ID 454209, 8 pages
http://dx.doi.org/10.1155/2013/454209
Research Article

Pattern Formation in a Diffusive Ratio-Dependent Holling-Tanner Predator-Prey Model with Smith Growth

School of Electronic and Information Engineering, Gansu Lianhe University, Lanzhou 730000, China

Received 3 February 2013; Accepted 4 March 2013

Academic Editor: Yonghui Xia

Copyright © 2013 Bo Yang. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. V. Petrovskii and H. Malchow, “A minimal model of pattern formation in a prey-predator system,” Mathematical and Computer Modelling, vol. 29, no. 8, pp. 49–63, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. D. Alonso, F. Bartumeus, and J. Catalan, “Mutual interference between predators can give rise to turing spatial patterns,” Ecology, vol. 83, no. 1, pp. 28–34, 2002. View at Scopus
  3. A. M. Turing, “The chemical basis of morphogenesis,” Philosactions Transactions of the Royal Society of London. Series B, vol. 237, no. 641, pp. 37–72, 1952.
  4. L. A. Segel and J. L. Jackson, “Dissipative structure: an explanation and an ecological example,” Journal of Theoretical Biology, vol. 37, no. 3, pp. 545–559, 1972. View at Scopus
  5. L. S. Luckinbill, “The effects of space and enrichment on a predator-prey system,” Ecology, vol. 55, no. 5, pp. 1142–1147, 1974.
  6. S. A. Levin, “The problem of pattern and scale in ecology: the Robert H. MacArthur award lecture,” Ecology, vol. 73, no. 6, pp. 1943–1967, 1992.
  7. M. Pascual, “Diffusion-induced chaos in a spatial predator-prey system,” Proceedings of the Royal Society B, vol. 251, no. 1330, pp. 1–7, 1993. View at Scopus
  8. A. B. Medvinsky, S. V. Petrovskii, I. A. Tikhonova, H. Malchow, and B.-L. Li, “Spatiotemporal complexity of plankton and fish dynamics,” SIAM Review, vol. 44, no. 3, pp. 311–370, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. J. D. Murray, Mathematical Biology. II: Spatial Models and Biomedical Applications, vol. 18 of Interdisciplinary Applied Mathematics, Springer, New York, NY, USA, 3rd edition, 2003. View at MathSciNet
  10. A. B. Peet, P. A. Deutsch, and E. Peacock-López, “Complex dynamics in a three-level trophic system with intraspecies interaction,” Journal of Theoretical Biology, vol. 232, no. 4, pp. 491–503, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  11. D. A. Griffith and P. R. Peres-Neto, “Spatial modeling in ecology: the flexibility of eigenfunction spatial analyses,” Ecology, vol. 87, no. 10, pp. 2603–2613, 2006. View at Publisher · View at Google Scholar · View at Scopus
  12. I. G. Pearce, M. A. J. Chaplain, P. G. Schofield, A. R. A. Anderson, and S. F. Hubbard, “Modelling the spatio-temporal dynamics of multi-species host-parasitoid interactions: heterogeneous patterns and ecological implications,” Journal of Theoretical Biology, vol. 241, no. 4, pp. 876–886, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  13. W. Wang, Q.-X. Liu, and Z. Jin, “Spatiotemporal complexity of a ratio-dependent predator-prey system,” Physical Review E, vol. 75, no. 5, Article ID 051913, 9 pages, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  14. W. Wang, L. Zhang, H. Wang, and Z. Li, “Pattern formation of a predator-prey system with Ivlev-type functional response,” Ecological Modelling, vol. 221, no. 2, pp. 131–140, 2010. View at Publisher · View at Google Scholar · View at Scopus
  15. W. Wang, Y. Lin, F. Rao, L. Zhang, and Y. Tan, “Pattern selection in a ratio-dependent predator-prey model,” Journal of Statistical Mechanics: Theory and Experiment, vol. 2010, Article ID P11036, 2010.
  16. W. Wang, Y. Lin, L. Zhang, F. Rao, and Y. Tan, “Complex patterns in a predator-prey model with self and cross-diffusion,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 4, pp. 2006–2015, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. X. Guan, W. Wang, and Y. Cai, “Spatiotemporal dynamics of a Leslie-Gower predator-prey model incorporating a prey refuge,” Nonlinear Analysis: Real World Applications, vol. 12, no. 4, pp. 2385–2395, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. Y. Zhu, Y. Cai, S. Yan, and W. Wang, “Dynamical analysis of a delayed reaction-diffusion predator-prey system,” Abstract and Applied Analysis, vol. 2012, Article ID 323186, 23 pages, 2012. View at Zentralblatt MATH · View at MathSciNet
  19. Y. Cai, W. Wang, and J. Wang, “Dynamics of a diffusive predator-prey model with additive Allee effect,” International Journal of Biomathematics, vol. 5, no. 2, Article ID 1250023, 11 pages, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  20. W. Wang, Z. Guo, R. K. Upadhyay, and Y. Lin, “Pattern formation in a cross-diffusive Holling-Tanner model,” Discrete Dynamics in Nature and Society, vol. 2012, Article ID 828219, 12 pages, 2012. View at Publisher · View at Google Scholar
  21. R. Arditi, L. R. Ginzburg, and H. R. Akcakaya, “Variation in plankton densities among lakes: a case for ratio-dependent models,” The American Naturalist, vol. 138, no. 5, pp. 287–1296, 1991.
  22. R. Arditi and H. Saiah, “Empirical evidence of the role of heterogeneity in ratio-dependent consumption,” Ecology, vol. 73, no. 5, pp. 1544–1551, 1992. View at Scopus
  23. A. P. Gutierrez, “Physiological basis of ratio-dependent predator-prey theory: the metabolic pool model as a paradigm,” Ecology, vol. 73, no. 5, pp. 1552–1563, 1992. View at Scopus
  24. T. Saha and C. Chakrabarti, “Dynamical analysis of a delayed ratio-dependent Holling-Tanner predator-prey model,” Journal of Mathematical Analysis and Applications, vol. 358, no. 2, pp. 389–402, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. R. Arditi and L. R. Ginzburg, “Coupling in predator-prey dynamics: ratio-dependence,” Journal of Theoretical Biology, vol. 139, no. 3, pp. 311–326, 1989. View at Scopus
  26. R. Arditi, N. Perrin, and H. Saiah, “Functional responses and heterogeneities: an experimental test with cladocerans,” Oikos, vol. 60, no. 1, pp. 69–75, 1991. View at Scopus
  27. Z. Liang and H. Pan, “Qualitative analysis of a ratio-dependent Holling-Tanner model,” Journal of Mathematical Analysis and Applications, vol. 334, no. 2, pp. 954–964, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. M. Banerjee and S. Banerjee, “Turing instabilities and spatio-temporal chaos in ratio-dependent Holling-Tanner model,” Mathematical Biosciences, vol. 236, no. 1, pp. 64–76, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  29. F. E. Smith, “Population dynamics in Daphnia Magna and a new model for population growth,” Ecology, vol. 44, pp. 651–663, 1963.
  30. E. C. Pielou, An Introduction to Mathematical Ecology, John Wiley & Sons, New York, NY, USA, 1969. View at MathSciNet
  31. T. G. Hallam and J. T. Deluna, “Effects of toxicants on populations: a qualitative approach III,” Journal of Theoretical Biology, vol. 109, no. 3, pp. 411–429, 1984.
  32. K. Gopalsamy, M. R. S. Kulenović, and G. Ladas, “Environmental periodicity and time delays in a “food-limited” population model,” Journal of Mathematical Analysis and Applications, vol. 147, no. 2, pp. 545–555, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. W. Feng and X. Lu, “On diffusive population models with toxicants and time delays,” Journal of Mathematical Analysis and Applications, vol. 233, no. 1, pp. 373–386, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. M. Fan and K. Wang, “Periodicity in a “food-limited” population model with toxicants and time delays,” Acta Mathematicae Applicatae Sinica, vol. 18, no. 2, pp. 309–314, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. M. R. Garvie, “Finite-difference schemes for reaction-diffusion equations modeling predator-prey interactions in MATLAB,” Bulletin of Mathematical Biology, vol. 69, no. 3, pp. 931–956, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  36. A. Munteanu and R. V. Solé, “Pattern formation in noisy self-replicating spots,” International Journal of Bifurcation and Chaos, vol. 16, no. 12, pp. 3679–3685, 2006. View at Publisher · View at Google Scholar · View at Scopus